Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
181 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What can be the effects of abruptly stopping Oxytocin?

Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2919 Questions

default
Posted on Mon, 16 Feb 2015 in Pain Management
Question: Hello. My father is 70 years old and he was prescribed from his doctor Oxytocin 30 mg, 3 pills a day because of his gout pain and diabetes type 2 damage that he has in his feet and elbow. He been taking the drugs for a couple of months now but currently has gone cold turkey and stopped taking it all together for 7 or 8 days now. How long do the withdrawal symptoms last?
doctor
Answered by Dr. Muhammad Sareer Khalil 1 hour later
Brief Answer:
Withdrawal effects can last upto 10 days

Detailed Answer:
Hello and Welcome

I appreciate your concern

The withdrawal effects can last up to 10 days. They are more severe in the initial few days. Replacement medication for the pain should minimize the withdrawal period.
Since he has diabetes, the feet should be examined for any signs of skin breaks or infection and treated promptly.
Narcotics are never first line drugs in a gout patient unless there is a compelling indication e.g renal failure. NSAIDs should be used in the acute flare up.
Allopurinol or febuxostat to maintain uric acid levels and avoid fluctuations. Never use these two in the acute flare up stage.
Neuropathies associated with diabetes are difficult to treat, Gabapentin along with B 12 supplementation can be used in such patients. HBA1C and Fasting Blood sugar levels should be checked.

Please consult your doctor before deciding on any medication.

wishing you best of health

thanks

Dr. M.S. Khalil
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Withdrawal symptoms?

doctor1 MD

HELLO, I HAD BEEN TAKING LONAZEP 0.5 FROM LAST 3 YEARS. NOW FROM LAST 2 WEEKS I HAVE STOPPED THEM. I AM SUFFERING FROM WITHDRAWAL SYMPTOMS.CAN...

doctor1 MD

My mother has been taking geodon and Effexor for several years for fibromyalgia and pain. Dr. Changed prescription to ability and pristiq with no...

doctor1 MD

Hello. I have been smoking about a pack a day for 5 years. I m 22 male. My bowel movements have been lightly colored, slightly flaky and become...

doctor1 MD

Can bupropion HCL xl be the cause of my having plantar fascitis or neuropathy? I have taken bupropion HCl xl 300 mg for app. 5 to 6 years. I am 58...

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months....